Mississippi, 2004Flash Flood in Mississippi, September 13, 2004
September 13, 2004 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 13, 2:57 AM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 13, 2:57 AM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
357 AM CDT MON SEP 13 2004
.UPDATED DISCUSSION...
HAVE OPTED TO INTRODUCE LOW POPS FOR THURSDAY ACROSS NE MS...IN
EXTENDED FORECAST...AFTER LISTENING TO NHC CONFERENCE CALL. FORECAST
TRACK HAS BEEN SHIFTED TO THE LEFT...MORE THROUGH ALABAMA ON
THURSDAY. WEST SIDE OF STORM COULD BRUSH NE MS. HEAVIER PRECIP WILL
BE EAST OF STORM TRACK...BUT FEEL A MENTION IS NECESSARY FOR PART
OF MY AREA. HAVE ADJUSTED INCREASED CLOUDS AND LOWERED TEMPS FOR
THURSDAY IN THAT AREA AS WELL.
&&
.MAIN POINTS OF PREVIOUS DISCUSSION ISSUED AT 215 AM...
STILL LOOKING AT A FEW SHRA/TSRA OVER THE EASTERN HALF OF THE CWA.
LOOKS LIKE AN INSTANT REPLAY OF YESTERDAY. TEMPERATURES MAINLY IN
THE 60S. NO INDICATIONS OF FOG YET...BUT WOULD NOT BE SURPRISED
TO SEE SOME BY SUNRISE.
&&
.SHORT TERM (THROUGH WEDNESDAY)...
UPPER VORT STILL RESIDING OVER WEST TENNESSEE...AND MOVING ONLY
VERY SLOWLY EASTWARD. ETA SOUNDINGS STILL SHOW POTENTIAL FOR
CONVECTION ACROSS ABOUT EASTERN HALF OF THE AREA THROUGH AT LEAST
MID-AFTERNOON...BEFORE MID-LEVEL TEMPS WARM ENOUGH TO CAP AIRMASS. IF
CONVECTION IS ANYTHING LIKE YESTERDAY...COULD BE A FEW HAILERS.
FORECAST TEMPS LOOK REASONABLE. TONIGHT THROUGH WEDNESDAY SHOULD BE
DRY. SEE LITTLE REASON TO CHANGE TEMPERATURE FORECAST. FRONT TO
NORTHWEST SHOULD REMAIN THERE THROUGH WEDNESDAY...AND IVAN SHOULDNT
BE CLOSE ENOUGH TO AFFECT US QUITE THAT QUICK.
&&
.LONG TERM (WEDNESDAY NIGHT AND BEYOND)...
EARLY PORTION OF EXTENDED FORECAST DEPENDS ON EVENTUAL TRACK OF
IVAN. 00Z RUN OF ETA/NGM WOULD INDICATE LANDFALL MUCH FURTHER WEST
THAN CURRENT TRACK. PLAN TO KEEP WITH NHC TRACK AND KEEP MOST
OF FORECAST AREA DRY. FRIDAY AND BEYOND SHOULD BE DRY ALL AROUND.
TEMPS COOL A LITTLE TOWARD NORMAL NEXT WEEKEND.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Sep 13, 3:16 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
416 AM CDT MON SEP 13 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
416 AM CDT MON SEP 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MIDSOUTH WILL ALLOW
ISOLATED THUNDERSTORMS TO DEVELOP TODAY...GENERALLY EAST OF THE
MISSISSIPPI RIVER. THE STORMS WILL OCCUR MAINLY DURING THE MORNING
AND AFTERNOON HOURS.
AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Benton
- When
- September 13, 8:00 AM CST to 9:00 AM CST
- Where
- Benton County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.817, -89.188 (the zone’s center; the record gives no point)
A few road were closed across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, September 13 to 16, 20047 deaths · $4.0 billion · 6 events
- Hurricane in Alabama, September 13 to 16, 2004$2.5 billion · 14 events
- Damaging Winds and Lightning Strikes in Minnesota, September 13, 20041 injured · 62 kt wind · 6 events
- Hail in South Dakota, September 13, 20041 in hail · 4 events
- Hail in Kansas, September 13, 20040.88 in hail · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 13, 20041 event
- Tornado in Washington, September 13, 2004F0 · 1 event
- Wildfire in California, September 13 to 14, 2004$10,000 · 1 event
- Damaging Wind in Washington, September 13, 200450 kt wind · 1 event
- Hail in Nebraska, September 13, 20040.75 in hail · 1 event
- Hail in Nebraska, September 13, 20041.25 in hail · 1 event
- Damaging Wind in Nebraska, September 13, 200455 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422555.